I have been taking thyroid meds for more than 12 years, after being diagnosed with Hashimoto's and hypothyroidism. About a year ago, I started having severe pain in my right foot, which the doctor diagnosed as plantar fasciitis. Then, I started having strange sensations in my lower legs and feet and sometimes in my mid-section. The best way I can describe these sensations is they are an internal vibrating/trembling sensation. I initially thought I had developed a sensitivity to the Levoxyl I had been taking for years, as my TSH and T4's and T3's were all within the normal range, and I am on no other medications. Knowing that pharmaceutical companies do change ingredients and formulations from time to time, as an experiment, I stopped taking the Levoxyl for a few days. By the fourth day, the tremor/vibes and pain in my right foot had completely stopped. I reported all this to my doctor, and she agreed to switch my medication. Since then, we have tried Thyrolar, Synthroid and Armour, and I am still having the same symptoms. The most disturbing part of this whole thing is I have now developed muscle weakness and have great difficulty doing exercises I had no problem with before this started. And every time the tremor/vibes get to an unbearable point where I can't even sleep, I come off the meds for a few days, and all the symptoms go away.
So does my body simply not like being in the "normal" TSH range, or have I developed some kind of sensitivity to all thyroid meds? Is that possible? What could be going on here?
I wonder if someone can become resistant to thyroid meds? Did you try Cytomel being a straight T3 med only? Just a thought. Maybe your body is having a hard time converting? Have you had a reverse T3 test done too? I'm just throwing stuff out there, because you never know how these things may affect your body.
I am a challenge too for my doctors...lol
Can you tell me what your most recent lab results were? Normal doesn't mean normal for everyone. Did you have ALL tests done? TSH, Free T4 and Free T3?
Thanks for your response. To answer your questions - No, I haven't tried Cytomel, because at one point I had to cut back on the Armour because my 3's were too high, and I was starting to have hyper symptoms. Right now I'm on Synthroid and Armour. My most recent test results: TSH 4.94 (which is a tad high, but not too bad for me); Free T4 1.3 (normal range 0.8 to 1.6); and Free T3 4.0 (normal range 1.6-5.6). Although my new endo is not especially happy with my taking Armour, he says so long as my numbers stay good and I feel okay, he'll "let" me take it. LOL
I have done research and there is such a thing as being thyroid hormone resistant, but the main symptom of that is having heart palpitations and a racing pulse, even though your TSH, etc. are all normal. Apparently, the solution to that particular problem is taking beta blockers. But I'm not having those symptoms and my heart rate and blood pressure are normal.
I think maybe all of this has something to do with the autoimmune process going on in my thyroid, because some neuropathies are associated with autoimmune conditions. However, I did find some info on drugs.com that indicates thyroid medications can have a side effect of neuropathy, but they talk about tingling and burning and not the internal tremor/vibes I have going on. Of course, their brilliant solution to that problem is to come off the medication. Say what?!
Yesterday I did some more research and discovered there is something called "metabolic neuropathy" that is associated with certain deficiencies such as B vitamins, so I'm going to start taking a B complex and see what happens. Plus, I also found that peri-menopause and menopause can cause some of these same problems. Oh, great. Of course, we know all these hormones interact, although no one is certain how, so now I'm wondering if I should get some bio-identical hormones. AAAHHH! It's always something . . . Ideas?
Before just going and getting some bio identical hormones, you should have a saliva panel done at least, to see exactly what your levels are. That way you aren;t wasting money where it might not be needed. Are you on any birth control? If so you won't get accurate results.
Yes peri menopause can cause a ruckus....there are herbs to help with that, instead of having to take hormones....some people it works, others it doesn't.
Make sure you are taking a good B complex of at least 100....and take twice a day. AM and early afternoon.
How about trying a B12 sublingual....B12 deficiency can cause neuropathy in hands and feet. I like the 5,000 mcg methyl type that you put under your tongue daily.
Hi I just wondered if you were able to get some help because mine are doing the same thing and its terrifying I am a 38 year old mum of 3 and my days now consist of tremors skin crawling etc, HELP, Please tell me you are fixed?? I have been on thyroxine for 10 years and had no problems, now I can sleep eat, are exhausted?? Pleasse tell me you got a solution, and what waas it??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.